MAUDE Adverse Event Report: CONMED LARGO 13 X 20MM STAPLIZER BONE STAPLE CARTRIDGE, QTY 3; STAPLE, FIXATION, BONE

CONMED LARGO 13 X 20MM STAPLIZER BONE STAPLE CARTRIDGE, QTY 3; STAPLE, FIXATION, BONE
Catalog Number 7320-03
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text : device not yet received.
 
Event or Problem Description
The customer reported that the 7320-03, 13 x 20mm staplizer bone staple cartridge, qty 3 was being used on (b)(6) 2024 during a right knee revision acl with quads allograft and the ¿conmed stapilizer bone staple cartridge 13mmx 20mm is not firing from the reprocessable 3m/hall staple gun.The cartridge is breaking off pieces of the 13mm staple carrier and debris is going into the patient.This happened with two cartdriges on two different staple guns.Debris was removed from patient's knee¿.There was no report of impact or injury to the patient or user.The procedure was completed with arthrex staples and a 10 minute delay.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device has not been returned to date and no photographic evidence has been provided; therefore, the reported event cannot be verified.A two-year lot history review shows a total of 2 devices for this lot number and failure mode.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year review of complaint history revealed there has been a total of 1 reports, regarding 2 devices, for this device family and failure mode.During this same time frame 2,814 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.0007.Per the instructions for use, the user is advised the following: the entire surgical team should be familiar with the proper assembly, maintenance and use of the staplizer system.Always match the appropriate staple with the corresponding drive attachment.Protect implantable staples against scratching or nicking; stress concentrations may lead to failure.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description

Brand Name
13 X 20MM STAPLIZER BONE STAPLE CARTRIDGE, QTY 3
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key19126877
Report Number1017294-2024-00040
Device Sequence Number12669841
Product Code JDR
UDI-Device Identifier10845854015681
UDI-Public(01)10845854015681(17)290206(10)1369049
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K840566
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7320-03
Device Lot Number1369049
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2024
Supplement Date Received by Manufacturer05/23/2024
Initial Report FDA Received Date04/17/2024
Supplement Report FDA Received Date06/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3M/HALL STAPLE GUN; 3M/HALL STAPLE GUN; ARTHREX STAPLES; ARTHREX STAPLES
Patient SexUnknown
Patient EthnicityNon Hispanic